Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Amalgum used for tooth causing increase in uric acid - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1705 Questions
Doctor :   Hi
User :   hello
Doctor :   How can i help you ?
User :   Hello I broke a tooth while visiting argentina. The dentist suggested rebuilding the tooth instead of a crown. He use a composite material other than amalgium. The result was excellent so I decided to give him the job of removing all my amalgums. We did one quadrant at a time. However, after six removals I was getting a quite a few strange issues happening. Firstly, two of the teeth were exceptionally sensitive and I considered root canals. Then a week later my right food swelled up substancially to the point I could not walk. After ice for a week and an anti inflamatory it subsided, but keeps on coming back ever week or so. My head is feeling fuzzy quite often and now six weeks later I developed a whelt on my left pelvic are which is very red and swollen. In addition my right hip exterior nerves are tingling. I have had a blood panel which is perefectly clear. I have also had a urine test which shows 6.5 slightly elevated uric acid. My foot has been x-rayed and nothing to show. I suspect amalgum/ mercury poisioning...??
Doctor :   Let me read your query for sometime to be able to have a good discussion here.
User :   I have always felt kind of fuzzy memory and from what I read I suspected amalgum leakage.. so i took the opportunity to remove them. I still have six
User :   additionally, i am in very good health otherwise and excercise every day and have a good mostly vegetarian diet
User :   blood pressure 120 / 80 and heart rate of 65
Doctor :   ok,
User :   58 yrs old and weigh 75 kilos
Doctor :   may i know with what material is the amalgum being replaced ?
User :   a composite that is white in color ... i dont know the name.... but the dentist is very well recommended by an important person in the city..
Doctor :   thats fine, i do consider the problems you facing are probably due to mercury leakage from the amalgum
User :   was laid down in layers and a flourescent lamp was used to set the filling
User :   ok... so what is the next step to kealate the mercury
User :   cna the mercury leakage cause a whelt on my groin with a few small blisters as well??
Doctor :   The chelation is done well by DMSA
User :   what is dmsa??
Doctor :   yes, it could be a indirect effect of the same
User :   must i have a hair sample checked forst...or is there another way to confirm the poisioning?
Doctor :   it is an chelating agent , analouge of a commonly used chelator called 2,3-dimercapto-1-propanesulfonic acid (DMPS),
Doctor :   the mercury poisoning is most often diagnosed on clinical findings
User :   perscription or herbal...? and what is the process and how long?
User :   clinical findings >>> how
Doctor :   yes , the air test would be of help ., and a 24 hour urine sample test would be a better test if the exposure is chronic
Doctor :   the medications are by prescription , and the patient has to be monitored while administration
Doctor :   and is done by specialist like internalist
User :   what if any are the side effects..
User :   how long will the whelt take to go away??
Doctor :   Renal complications are much expected
User :   and how long is the treatment for?
Doctor :   the duration of the treatment depends on the intensity of the exposure ( the hair test results )
User :   ok..anything else to explain??
User :   do you think my memory will improve.... short term??
Doctor :   yes, once the chelation therapy starts the symptoms come down
User :   what would you perscribe for my constant foot issue?
Doctor :   it may take not more than a week or 2 for the clinical symptoms to wear off
Doctor :   I would consider taking a antihistaminic will help for instance , but the mainstay of relief is by the chalation
User :   is this considered an urgent issue to address.. or can be done in the next 60 days?
Doctor :   since its dermatitis due to Mercury band mediated by inflammatory mediators , Antihistaminics will surely help to some extent
Doctor :   No , 60days is too long
User :   ok...thanks
Doctor :   since its a spill over short time , its better to act in next few days , i mean within a week
User :   my issue is that i travel constantly and therefore i cannot be uder a doctors care all the time...
User :   thus my question
Doctor :   well there are oral preparations of the chelators i mentioned
User :   ...easily available in the USA >> right??
Doctor :   may be a biweekly visits are ok for observation of the treatment well being
Doctor :   yes,
User :   ok..thanks...good night!
Doctor :   You are welcome
Doctor :   bye for now
Doctor :   take care
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor